MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vticmo12.6 implantable collamer lens of a -16.0/2.0/095 was implanted by the surgeon into the patient's right eye (od).Concomitant product information used intraoperatively including viscoelastic and delivery system type were not provided.Per the reporter, "one year after the initial surgery and day 1 after surgery to increase spherical power", toxic anterior segment syndrome (tass) was diagnosed.Pupil fibrin was observed.Diagnostic cultures were not performed but antibiotic and steroid ophthalmic drops as well as oral steroids were prescribed.Visual acuity was noted as of (b)(6) 20224 to be improved from 1.0 (~20/20) to 1.2 (~20/15).The lens remains implanted.
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Manufacturer's narrative: a review of the device labeling was completed.The directions for use states a contraindication for implantation in eyes (7) suspicion of iritis, or past history.Iritis is identified in the labeling as a known potential adverse event following icl implantation.The reporter states the initial lens implanted one year earlier was replaced for a different lens power and tass was diagnosed day 1 upon implantation of the replacement lens.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.To date the icl remains implanted.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information - d6a: 25-feb-2024.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device history record: dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite: 210
monrovia, CA 91016
6263037902
MDR Report Key19102335
Report Number2023826-2024-01287
Device Sequence Number15310424
Product Code QCB
UDI-Device Identifier00840311323142
UDI-Public00840311323142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICMO12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/19/2024
06/27/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/19/2024
06/28/2024
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown